What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 4, 4:02 AM AST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 4, 4:02 AM AST, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
402 AM AST Sun Nov 4 2018
.SYNOPSIS...Unstable conditions are expected to continue through
mid morning today due to the proximity of a deep layer trough. In
contrast, fair weather conditions are likely Sunday into early
next week as the trough relocates itself northeast of the forecast
area.
&&
.SHORT TERM...Today through Tuesday...
Currently showers and thunderstorms are moving over portions of
eastern Puerto Rico this activity will continue to move to the west
across other areas of the Island this morning. Due to their fast
forward speed rainfall accumulations have been light but if these
showers and thunderstorms keep developing and moving over the same
areas this morning urban and small stream flooding is possible.
developing across the eastern Puerto Yesterday a mid to upper-level
trough with an area of low pressure centered in the northeastern
Caribbean caused unstable weather conditions across Puerto Rico and
the U.S. Virgin Islands. This area of low pressure will move away
from the area later today as a drier airmass filters in aloft.
Therefore, weather conditions are forecast to improve, as a result
of decreasing instability and diminishing moisture over Puerto Rico
and the U.S. Virgin Islands. Additionally, the recent guidance
suggests that mid to upper level clouds will remain over the region
today which will limit shower and thunderstorm development. However,
local and diurnal effects will induce scattered showers and isolated
thunderstorms over portions of the interior and western Puerto Rico
this afternoon.
Monday through Tuesday, drier air will continue to limit shower
development early next week with precipitable water values progged
to fall within the 25th percentile of climatology. At the surface, a
strong ridge of high pressure is forecast to prevail through the
short-term period with east to northeast winds of 10 to 15 mph. One
caveat that could cause the short-term forecast to be adjusted, is
if the current guidance is underestimating the drying of the mid to
upper level of the atmosphere today through the rest of the short-
term period.
.LONG TERM...Wednesday through Monday
The TUTT low will be positioned to the NE of the local region
through most of this period,therefore maintaining Puerto Rico and
the US Virgin Islands under the non favorable area for shower and
thunderstorms development until at least through Thursday. On
Friday the TUTT low is forecast to move north of the Hispaniola
generating a more favorable environment for shower and
thunderstorms development through the incoming weekend.
is progged to remain in the central Atlantic well north of
Puerto Rico during the long term period, as a low and mid- level
ridge builds in from the west. Low-level moisture is forecast to
be near climatology, but showers are forecast to develop across
the eastern areas of Puerto Rico and the U.S. Virgin Islands
during the morning hours. Then local and diurnal effects will
induce showers over portions of the interior and western areas of
Puerto Rico during the afternoon. Guidance shows the TUTT low
slowly phasing out by Friday with weak ridging aloft building
overhead. At the Surface east to northeast winds of 10 to 15 mph
will prevail through next Sunday.
&&
.AVIATION....AVIATION...MVRF/VFR conds are currently prevailing
across the local terminal sites. MVRF conds are occurring due to
SHRA/Isold TSRA moving over the local terminals this morning.
SHRA/TSRA will continue through the morning hours, but should
start diminishing by 04/12Z. SHRA/VCSH will develop across
terminals TJMZ and TJBQ by 04/17Z before dissipating by 04/22Z.
Sfc winds out of the east to northeast at 10 to 20 kts with higher
gusts within SHRA/TSRA.
&&
.MARINE...Mariners can expect dangerous conditions as strong
thunderstorms will continue to move across local waters,
generating strong gusty winds,cloud to water lightning and low
visibilities. Today boaters should expect seas up to 8 feet
mainly across the Atlantic waters and Caribbean passages.
Therefore, small craft advisories are in effect through the rest
of the weekend. A high rip current risk is in effect for the
northern beaches of the islands.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 83 75 86 76 / 40 30 30 40
STT 86 77 87 77 / 30 30 30 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Monday afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
VI...High Rip Current Risk through Monday afternoon for St Croix.
Small Craft Advisory until 8 AM AST Monday for St.Thomas...St.
John...and Adjacent Islands.
AM...Small Craft Advisory until 8 AM AST Monday for Caribbean Waters
of Puerto Rico from 10 NM to 17N-Coastal Waters of Northern
Puerto Rico out 10 NM-Coastal Waters of Northern USVI and
Culebra out 10 NM-Coastal Waters of Southern USVI Vieques
and Eastern Puerto Rico out 10 NM-Mona Passage Southward to
17N.
Small Craft Advisory until 2 PM AST Monday for Anegada Passage
Southward to 17N-Atlantic Waters of Puerto Rico and USVI
from 10 NM to 19.5N.
&&
SHORT TERM...TW
LONG TERM....EMHazardous weather outlook, Nov 4, 6:22 AM AST, 1 hour 8 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo
Servicio Nacional de Meteorologia San Juan PR
511 AM AST domingo 4 de noviembre de 2018
AMZ710>745-PRZ001>013-050915-
San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-
Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
511 AM AST domingo 4 de noviembre de 2018
Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.
.Dia Uno...Hoy y esta noche
.Tronadas...Existe la probabilidad de tronadas con lluvia fuerte y
vientos en rafagas esta tarde a traves de sectores del este, interior y
areas del oeste de Puerto Rico.
.Inundaciones...Lluvia de moderada a fuerte pudiera resultar en inundaciones
urbanas y de riachuelos.
.Viento...Se esperan vientos sostenidos 20-24 MPH a traves de la mayoria
de la region hoy.
.Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las aguas del
Atlatnico y los pasajes del Caribe.
.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para la costa norte de Puerto Rico y Culebra.
.Dias dos a siete...lunes a sabado
Se espera oleaje picado de hasta 7 pies hasta al menos el martes a
traves de las aguas del Atlantico y los pasajes del Caribe. El
oleaje comenzara a mejorar mas tarde en la noche a temprano la
proxima semana. Una masa de aire mas seco llegara mas tarde en el
dia y temprano la proxima semana y debe limitar el desarrollo de
aguaceros y tronadas en areas del interior y oeste de Puerto Rico.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar, vientos,
inundaciones y corrientes marinas al Servicio Nacional de Meteorologia en
San Juan.
AMZ715-725-VIZ001-002-050915-
San Tomas, San John e Islas Adyacentes-
Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes
del Caribe-
511 AM AST domingo 4 de noviembre de 2018
Esta perspectiva sobre las condiciones del tiempo peligrosas es para
las Islas Virgenes Americanas y las aguas costeras adyacentes.
.Dia Uno...Hoy y esta noche
.Inundaciones...Lluvia fuerte pudiera resultar en inundaciones
urbanas y de riachuelos.
.Viento...Se esperan vientos sostenidos 20-24 MPH a traves de la
mayoria de la region hoy.
.Oleaje...Se espera oleaje picado de hasta 8 pies a traves de las
aguas del Atlatnico y los pasajes del Caribe.
.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para las playas del norte de Santa Cruz.
.Dias dos a siete...lunes a sabado
Se espera oleaje picado de hasta 7 pies hasta al menos el martes a
traves de las aguas del Atlantico y los pasajes del Caribe. El
oleaje comenzara a mejorar mas tarde en la noche a temprano la
proxima semana.
.Comunicado sobre informacion reportada por observadores...
No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar vientos corrientes
marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Nov 4, 5:01 AM AST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service San Juan PR
501 AM AST SUN NOV 4 2018
PRZ001-002-004-041000-
San Juan and Vicinity-Northeast-Eastern Interior-
501 AM AST SUN NOV 4 2018
...STRONG THUNDERSTORMS WILL AFFECT TRUJILLO ALTO...RIO GRANDE...SAN
JUAN...GURABO...LOIZA...CAROLINA...CANOVANAS...JUNCOS...GUAYNABO AND
BAYAMON MUNICIPALITIES...
At 500 AM AST, Strong thunderstorms are located over Canovanas,
and are moving northwest at 15 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
San Juan, Trujillo Alto, Carolina, Guaynabo, Canovanas, Loiza, Rio
Grande, Vieques, Campo Rico, Suarez, Santa Barbara, Hato Candal, San
Isidro, La Dolores, Bartolo, Benitez, Lomas and Palmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1846 6609 1844 6603 1845 6599 1844 6599
1844 6597 1846 6599 1844 6592 1845 6590
1843 6584 1841 6582 1842 6579 1841 6580
1841 6578 1839 6576 1825 6588 1839 6615
1844 6611 1843 6611 1844 6609
TIME...MOT...LOC 0900Z 128DEG 14KT 1838 6589
TWSpecial weather statement, Nov 4, 5:09 AM AST, 2 hours 21 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
938 PM AST sabado 3 de noviembre de 2018
PRZ005-008-040300-
San Juan y Vecindad-Norte Central-Central Interior-
Noreste-Este Interior-Sureste-
501 AM AST Domingo 4 de noviembre de 2018
...FUERTES TRONADAS AFECTARAN El NORESTE DE PUERTO RICO INCLUYENDO
EL AREA METROPOLITANA DE SAN JUAN...
A las 5:00 AM AST, una fuerte tronada estaba localizada sobre
Canovanas se esta moviendo hacia el oeste a unas 15 mph. Vientos en
exceso de 30 mph son posibles con esta tronada.
Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian
causar inundaciones localizadas. No maneje su vehiculo por
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
TW/EM
Special weather statement, Nov 4, 5:44 AM AST, 1 hour 46 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
938 PM AST sabado 3 de noviembre de 2018
PRZ001-002-004-041000-
San Juan y Vecindad-Norte Central-Central Interior-
Noreste-Este Interior-Sureste-
501 AM AST Domingo 4 de noviembre de 2018
...FUERTES TRONADAS AFECTARAN El NORESTE DE PUERTO RICO INCLUYENDO
EL AREA METROPOLITANA DE SAN JUAN...
A las 5:00 AM AST, una fuerte tronada estaba localizada sobre
Canovanas se esta moviendo hacia el oeste a unas 15 mph. Vientos en
exceso de 30 mph son posibles con esta tronada.
Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian
causar inundaciones localizadas. No maneje su vehiculo por
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
TW/EM
Special weather statement, Nov 4, 6:01 AM AST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service San Juan PR
601 AM AST SUN NOV 4 2018
PRZ002-041045-
Northeast-
601 AM AST SUN NOV 4 2018
...STRONGS THUNDERSTORMS WILL AFFECT RIO GRANDE...FAJARDO...
NAGUABO...LUQUILLO...CANOVANAS AND CEIBA MUNICIPALITIES...
At 558 AM AST, Strong thunderstorms are located over Fajardo
and are moving northwest at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Fajardo, Ceiba, Luquillo, Rio Grande, Aguas Claras, Luis M. Cintron,
Ramos, Hato Candal, La Dolores, Playa Fortuna, Roosevelt Roads,
Duque, Daguao, Bartolo and Palmer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 1842 6579 1841 6580 1841 6577 1838 6575
1839 6572 1836 6567 1839 6562 1835 6564
1834 6562 1831 6563 1831 6561 1829 6564
1828 6562 1825 6562 1820 6570 1837 6589
1842 6582
TIME...MOT...LOC 0958Z 143DEG 5KT 1832 6567
TWSpecial weather statement, Nov 4, 6:13 AM AST, 1 hour 17 minutes before
Comunicado Especial de las Condiciones del Tiempo
Servicio Nacional de Meteorologia San Juan PR
601 AM AST domingo 4 de noviembre de 2018
PRZ002-041045-
Noreste-
601 AM AST domingo 4 de noviembre de 2018
...FUERTES TRONADAS AFECTARAN RIO GRANDE, FAJARDO, NAGUABO, LUQUILLO,
CANOVANAS Y CEIBA...
A las 558 AM AST, tronadas fuertes estaban localizadas sobre Fajardo
y moviendose hacia el noroeste a 10 mph.
Lugares impactados incluyen... Fajardo, Ceiba, Luquillo, Rio Grande,
Aguas Claras, Luis M. Cintron, Ramos, Hato Candal, La Dolores, Playa
Fortuna, Roosevelt Roads, Duque, Daguao, Bartolo y Palmer.
Lluvias torrenciales estan ocurriendo con estas tronadas, y podrian
causar inundaciones localizadas. No maneje su vehiculo por
carreteras inundadas.
Rayos frecuentes de nube a tierra estan ocurriendo con esta tronada.
Los rayos pueden caer a 10 millas de una tronada. Busque refugio
dentro de un edificio o vehiculo.
Esta tronada pudiera intensificarse, asegurese de seguir de cerca
las estaciones de radio y television disponibles para informacion
adicional y posibles avisos del Servicio Nacional de Meteorologia.
TW/ERG